question-icon

My feet are burning and tingling ....and around the ankles

default
Posted on Thu, 28 Feb 2019
Question: My feet are burning and tingling....and around the ankles on both feet they are itching incredibly bad. It looks like I have broken veins around the ankle area...almost to the effect of looking like small bruises. I am a type 2 diabetic.
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
adding an anti inflammatory and antihistamine may help

Detailed Answer:
Hi, thanks for using healthcare magic

Burning and tingling are possible complications of diabetes, they can be due to diabetic neuropathy. If this was the case though, the symptoms would not be acute (start suddenly), in diabetic neuropathy the person normally notices the symptoms developing over a longer period of time.

It the symptoms of burning and tingling have been ongoing for a long time then neuropathy would need to be considered and there are medications that specifically help with this eg amitriptyline, tegretol, gabapentin, lyrica

Intense itching is usually a reaction to a a chemical or other substance coming into contact with the skin. Severe itching can sometimes cause burning due to inflammation and irritation of the skin.

The veins in the area would dilate as part of the inflammatory reaction.

You need to consider oral medication along with the triamcinolone ( the nystatin which is an antifungal, would not likely be helpful here)
Oral meds such as an oral anti histamine (benadryl, zyrtec, clartine) along with anti inflammatory pain medication eg naproxen, ibuprofen, cataflam, celebrex.

If there is no improvement or any worsening, then you should be seen because precautions and special care are always required for diabetic feet.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James (25 minutes later)
I am unable to see my endocrinologist right now but do have some CETRIZINE HCL 10 MG tablets...Can that help?
doctor
Answered by Dr. Michelle Gibson James (36 minutes later)
Brief Answer:
this can be used

Detailed Answer:
HI

Yes, you can use this, if you have an anti inflammatory (eg ibuprofen, cataflam etc-and can use them ), then you can use this along with the cetrizine

Your GP may be able to assess you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
My feet are burning and tingling ....and around the ankles

Brief Answer: adding an anti inflammatory and antihistamine may help Detailed Answer: Hi, thanks for using healthcare magic Burning and tingling are possible complications of diabetes, they can be due to diabetic neuropathy. If this was the case though, the symptoms would not be acute (start suddenly), in diabetic neuropathy the person normally notices the symptoms developing over a longer period of time. It the symptoms of burning and tingling have been ongoing for a long time then neuropathy would need to be considered and there are medications that specifically help with this eg amitriptyline, tegretol, gabapentin, lyrica Intense itching is usually a reaction to a a chemical or other substance coming into contact with the skin. Severe itching can sometimes cause burning due to inflammation and irritation of the skin. The veins in the area would dilate as part of the inflammatory reaction. You need to consider oral medication along with the triamcinolone ( the nystatin which is an antifungal, would not likely be helpful here) Oral meds such as an oral anti histamine (benadryl, zyrtec, clartine) along with anti inflammatory pain medication eg naproxen, ibuprofen, cataflam, celebrex. If there is no improvement or any worsening, then you should be seen because precautions and special care are always required for diabetic feet. I hope this helps, feel free to ask any other questions